Using Generalized Method of Moments to Test Mean‐Variance Efficiency

  • Author(s): A. CRAIG MACKINLAY, MATTHEW P. RICHARDSON
  • Published: Apr 30, 2012
  • Pages: 511-527
  • DOI: 10.1111/j.1540-6261.1991.tb02672.x

ABSTRACT

This paper develops tests of unconditional mean‐variance efficiency under weak distributional assumptions using a Generalized Method of Moments framework. These tests are potentially more robust than commonly employed tests which rely on the assumption that asset returns are normally distributed and temporarily i.i.d. Using returns for size‐based portfolios from 1926 to 1988 we show that the conclusion concerning the mean‐variance efficiency of market indexes can be sensitive to the test considered.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Search Tips

Members' Login

Credentials

Members' Options

Site Footer

View Mobile Version